The maker of popular paracetamol brand Biogesic on Wednesday issued a guide to the public on the proper use of the pain reliever which is in short supply during flu season that coincided with the post-Christmas Omicron surge.
Unilab Inc. said proper use of drugs like paracetamol is important to avoid overdose and other adverse effects. Misuse of the medicine can be risky to the liver, especially to the severely malnourished, it said.
READ: Biogesic, Paracetamol Trends on Twitter, What Happened?
Paracetamol is used to relieve mild to moderate pain and fever, and is usually used as one of the first treatments as it's safe to use for most people including children and the elderly, Unilab said.
Before you take Biogesic or any paracetamol brand, read this guide from Unilab:
What is paracetamol for?
Paracetamol can be used to relieve mild to moderate pain like headaches, backache, menstrual cramps, muscle strain, pain cased by minor arthritis and toothache. It can also reduce fever caused by the common cold or flu.
How much paracetamol can I take?
One to two 500mg tablets every four to six hours as needed for pain and/or fever. If it doesn't relieve your symptoms within an hour, do not double the dose.
Do not exceed a maximum eight tablets (4,000 mg) of paracetamol in 24 hours as it can lead to overdose, it said.
For many days can I take paracetamol?
Paracetamol should not be taken continuously for more than five days, unless prescribed by the doctor.
Can I take paracetamol with other drugs?
Unilab said paracetamol should not be taken with other products containing paracetamol, like some pain relievers and fever reducers.
Is paracetamol safe for kids?
Yes. Children below 12 need to take a lower dose, while young children can take it in liquid form using measuring spoon, cup, or oral syringe, it said.
Infant younger than one month old should not take regular paracetamol unless prescribed by the doctor.
Can I take paracetamol on an empty stomach?
Is it safe to mix alcohol with paracetamol?
No. Alcohol should be avoided when taking any medicine with paracetamol.
Searching for Paracetamol, Flu-Stricken Filipinos Tweet 'Pagaling' to Each Other
How to Spot Fake Bioflu, Diatabs, According to the FDA